Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 11, 2014, 9:10 PM CST. It took effect at Jan 12, 2014, 9:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 9:10 PM CST (03:10 UTC)
- In effect from
- Jan 12, 2014, 9:00 AM CST
- Expired
- Jan 13, 2014, 8:59 PM CST
- In force
- 36 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
354 WHUS73 KMKX 120310 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 PM CST SAT JAN 11 2014 ...WINDY SUNDAY THROUGH MONDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA OVER THE NEXT FEW DAYS. A TROUGH AND COLD FRONT WILL STRETCH SOUTH FROM THE LOW AND MOVE ACROSS THE NORTHERN TIER OF THE U.S...REACHING THE WESTERN GREAT LAKES SUNDAY NIGHT. BRISK SOUTHERLY WINDS AHEAD OF THE TROUGH WILL DEVELOP SUNDAY MORNING...THEN DIMINISH FOR A TIME AS THE TROF MOVES IN SUNDAY NIGHT. THEN EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE TROF LATER SUNDAY NIGHT THROUGH MONDAY. BASED ON SATELLITE IMAGERY...WEB CAMS...SHIP REPORTS AND ICE ANALYSIS...THERE IS ICE WITHIN THE NEARSHORE WATERS. LMZ643>646-121115- /O.CAN.KMKX.SC.Y.0004.000000T0000Z-140112T0400Z/ /O.NEW.KMKX.SC.Y.0005.140112T1500Z-140114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 910 PM CST SAT JAN 11 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 PM CST MONDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS EARLY SUNDAY MORNING WILL BACK TO THE SOUTH AND INCREASE TO 30 KNOTS BY LATE SUNDAY MORNING. WINDS WILL DIMINISH SUNDAY EVENING...THEN VEER WEST AND INCREASE TO 15 TO 25 KNOTS LATER SUNDAY NIGHT. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
7 follow-up statements
178 WHUS73 KMKX 120956 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 AM CST SUN JAN 12 2014 ...WINDY SUNDAY THROUGH MONDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TODAY AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM THE LOW WILL MOVE ACROSS THE NORTHERN TIER OF THE U.S...REACHING THE WESTERN GREAT LAKES TONIGHT. BRISK SOUTHERLY WINDS AHEAD OF THE TROUGH WILL DEVELOP THIS MORNING...THEN DIMINISH FOR A TIME AS THE TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE TROUGH LATER TONIGHT THROUGH THE DAY MONDAY. BASED ON SATELLITE IMAGERY...WEB CAMS...SHIP REPORTS AND ICE ANALYSIS... THERE IS ICE WITHIN THE NEARSHORE WATERS...LIMITING WAVE HEIGHTS. LMZ643>646-121800- /O.CON.KMKX.SC.Y.0005.140112T1500Z-140114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 356 AM CST SUN JAN 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST MONDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS EARLY THIS MORNING WILL BACK TO THE SOUTH AND INCREASE TO 30 KNOTS BY LATE IN THE MORNING. WINDS WILL DIMINISH FOR A TIME THIS EVENING...THEN VEER WEST AND INCREASE TO 15 TO 25 KNOTS LATER TONIGHT. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
709 WHUS73 KMKX 121531 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CST SUN JAN 12 2014 ...GUSTY WINDS TODAY THROUGH MONDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TODAY AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM THE LOW WILL MOVE ACROSS THE NORTHERN TIER OF THE U.S...REACHING THE WESTERN GREAT LAKES TONIGHT. BRISK SOUTHERLY WINDS AHEAD OF THE TROUGH WILL CONTINUE TO INCREASE THROUGH LATE MORNING...THEN DIMINISH FOR A TIME AS THE TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE TROUGH LATER TONIGHT THROUGH THE DAY MONDAY. BASED ON SATELLITE IMAGERY...WEB CAMS...AND SHIP REPORTS...THERE IS STILL SOME ICE WITHIN THE NEARSHORE WATERS...LIMITING WAVE HEIGHTS. LMZ643>646-122345- /O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 AM CST SUN JAN 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS WILL BACK TO THE SOUTH AND INCREASE TO 15 TO 15 KNOTS WITH GUSTS TO 30 KNOTS BY LATE IN THE MORNING. WINDS WILL DIMINISH FOR A TIME THIS EVENING...THEN VEER WEST AND INCREASE TO 15 TO 25 KNOTS LATER TONIGHT. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
834 WHUS73 KMKX 122138 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CST SUN JAN 12 2014 ...GUSTY WINDS THROUGH MONDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TONIGHT AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM THE LOW WILL REACH THE WESTERN GREAT LAKES TONIGHT. BRISK SOUTHERLY WINDS AHEAD OF THE TROUGH DIMINISH FOR A TIME AS THE TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE FRONT LATER TONIGHT THROUGH THE DAY MONDAY. LMZ643>646-130545- /O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 PM CST SUN JAN 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * WINDS: SOUTH AT 15 TO 25 KNOTS...DIMINISHING FOR A TIME THIS EVENING AND INTO TONIGHT. WINDS WILL THEN VEER WEST AND INCREASE TO 15 TO 25 KNOTS LATER TONIGHT INTO MONDAY. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
621 WHUS73 KMKX 130301 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 PM CST SUN JAN 12 2014 ...GUSTY WINDS THROUGH MONDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TONIGHT AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM THE LOW WILL REACH THE WESTERN GREAT LAKES TONIGHT. BRISK SOUTHERLY WINDS AHEAD OF THE TROUGH WILL DIMINISH FOR A TIME AS THE TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE FRONT LATER TONIGHT THROUGH THE DAY MONDAY. LMZ643>646-131115- /O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 901 PM CST SUN JAN 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * WINDS: SOUTH AT 10 TO 20 KNOTS...VEERING WEST AND INCREASING TO 15 TO 25 KNOTS LATER TONIGHT INTO MONDAY. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
446 WHUS73 KMKX 130958 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 AM CST MON JAN 13 2014 ...GUSTY WINDS THROUGH THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA WILL TAKE A TROUGH AND COLD FRONT EXTENDING SOUTH FROM THE LOW ACROSS THE WESTERN GREAT LAKES THIS MORNING. WHILE SOUTHERLY WINDS AHEAD OF THE TROUGH HAVE DIMINISHED FOR A TIME AS THE TROUGH MOVES THROUGH...EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE FRONT AROUND MID-MORNING AND THROUGH THE REST OF THE DAY. LMZ643>646-131800- /O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 358 AM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST AT 10 TO 15 KNOTS EARLY...VEERING WEST AND INCREASING TO 15 TO 25 KNOTS BY MID-MORNING THROUGH THIS AFTERNOON...THEN LOWERING TO 10 TO 15 KNOTS THIS EVENING. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
099 WHUS73 KMKX 132114 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CST MON JAN 13 2014 ...GUSTY WINDS DIMINISHING THIS EVENING AND MORE GUSTY WINDS WILL ARRIVE TUESDAY MORNING... .A SURFACE LOW PRESSURE TROUGH CROSSING LAKE MICHIGAN WILL BRING GUSTY WEST WINDS IN ITS WAKE THROUGH EARLY EVENING. A STRONGER LOW PRESSURE SYSTEM WILL SWING THROUGH THE GREAT LAKES AREA TUESDAY. BLUSTERY NORTHERLY WINDS WITH GUSTS JUST UNDER GALE FORCE WILL BEGIN LATE TUESDAY MORNING AND PERSIST THROUGH TUESDAY NIGHT. LMZ643>646-140515- /O.EXT.KMKX.SC.Y.0005.000000T0000Z-140114T0300Z/ /O.NEW.KMKX.SC.Y.0006.140114T1600Z-140115T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS THIS EVENING: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH EARLY EVENING...THEN DIMINISHING TO 10 TO 15 KNOTS BY LATE EVENING. * WINDS TUESDAY: SOUTHEAST WIND 10 TO 20 KNOTS BECOMING NORTH 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS LATE IN THE MORNING. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
195 WHUS73 KMKX 140259 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CST MON JAN 13 2014 ...STRONG WINDS RETURN ON TUESDAY... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS THE WISCONSIN/ILLINOIS BORDER AREA ON TUESDAY AND ACROSS SOUTHERN LAKE MICHIGAN BY TUESDAY EVENING. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL TURN TO THE NORTH TO NORTHEAST TUESDAY AFTERNOON AND FURTHER INCREASE. WIND GUSTS WILL APPROACH GALE FORCE FOR A TIME LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-141100- /O.CAN.KMKX.SC.Y.0005.000000T0000Z-140114T0300Z/ /O.CON.KMKX.SC.Y.0006.140114T1600Z-140115T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY. * WINDS: WEST WINDS WILL TURN TO THE SOUTH AND INCREASE TO 10 TO 20 KNOTS TUESDAY MORNING...THEN ABRUPTLY TURN TO THE NORTH TO NORTHEAST TUESDAY AFTERNOON. WIND SPEEDS WILL INCREASE TO UP TO 30 KNOTS WITH A FEW GUSTS APPROACHING GALE FORCE. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 8:55 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 11, 8:55 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CST SAT JAN 11 2014
.UPDATE...
THE MAIN CHALLENGE TONIGHT IS FIGURING OUT WHEN THESE LOW
CLOUDS WILL CLEAR OUT. THEY ARE WAY BEHIND SCHEDULE AND MIGHT BE
CAUGHT UNDER A WEAK INVERSION. THERE ALSO IS A DECENT MID LEVEL
SHORT WAVE MOVING THROUGH...EXITING EAST BY 06Z...AND IT/S POSSIBLE
SOME SUBSIDENCE IN IT/S WAKE WILL EITHER PUNCH HOLES IN THE OVERCAST
OR HELP TO ACCELERATE THE CLEARING FROM WEST TO EAST. THE CLOUDS ARE
HOLDING THE TEMPS/DEWPOINTS UP AND THERE IS SOME CONCERN THAT QUICK
CLEARING COULD RESULT IN FOG AS TEMPS DROP QUICKLY. WILL MONITOR
TRENDS FOR A WHILE BEFORE PUTTING IN ANY FOG. EVEN IF THE LOWER
CLOUDS CLEAR OUT...THERE IS SOME HIGH CLOUDINESS SPILLING IN QUICKLY
FROM THE NORTHWEST ASSOCIATED WITH STRONG WARM ADVECTION APPROACHING.
&&
.AVIATION/06Z TAFS/...
THE MVFR CIGS AREN/T CLEARING OUT AS QUICKLY AS WE HAD EXPECTED.
THE CLEARING MAY NOT REACH MADISON UNTIL 06-07Z SUN...AND
MILWAUKEE ABOUT 09-10Z. LOOK FOR WINDS TO INCREASE BY 15Z SUN AS A
RIDGE OF HIGH PRESSURE MOVES EAST WHILE A STRONG TROUGH OF LOW
PRESSURE APPROACHES FROM THE NORTHWEST. THE STRONG SOUTH TO
SOUTHWEST FLOW AHEAD OF THE TROUGH/COLD FRONT WILL BRING MILDER
TEMPERATURES ON SUNDAY. ONCE THE MVFR CIGS CLEAR OUT LATER
TONIGHT...EXPECT VFR CONDITIONS THROUGH SUNDAY. A COLD FRONT WILL
MOVE IN SUNDAY EVENING POSSIBLY BRINGING A PERIOD OF MVFR CIGS AS
IT MOVES THROUGH.
&&
.MARINE...WILL GO AHEAD AND CANCEL THE CURRENT SMALL CRAFT
ADVISORY...BUT WILL HOIST ANOTHER ONE RUNNING FROM 9 AM SUN
THROUGH 6 PM MONDAY. A STRONG TROUGH OF LOW PRESSURE WILL APPROACH
THE AREA ON SUNDAY...BRINGING BRISK SOUTHERLY WINDS. THE WINDS MAY
DIMINISH FOR A TIME SUNDAY EVENING AS THE TROF MOVES THROUGH...BUT
THEN PICK BACK UP OUT OF THE WEST
&&
.AVIATION/06Z TAFS/...
&&
.PREV DISCUSSION... /ISSUED 333 PM CST SAT JAN 11 2014/
SHORT TERM...
TONIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH
CLOUD COVER SHOULD EVENTUALLY DECREASE WEST TO EAST BY LATE
EVENING...AS THE AS THE AXIS OF HIGH PRESSURE TO THE SOUTH SLIDES
THROUGH. WITH WINDS BECOMING LIGHTER AS WELL...TEMPERATURES WILL
LIKELY DROP ALL THE WAY BACK INTO THE TEENS.
WILL SEE INCREASING MID AND HIGH LEVEL CLOUDS THROUGH THE DAY
SUNDAY. DECENT WARM ADVECTION ALOFT...SOUTHERLY LOW LEVEL
WINDS...AND SOME SUNSHINE SHOULD PUSH TEMPS INTO THE UPPER 30S TO
NEAR 40.
SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM
STRONG LOW PRESSURE WILL MOVE EAST ACROSS SRN CANADA THROUGH
MONDAY. THE COLD FROPA WILL OCCUR LATE SUN NT AND MON AM. THE
MODELS ARE STILL HINTING AT THE POSSIBILITY OF A NARROW BAND OF
LGT MIXED PCPN MAINLY OVER CENTRAL AND NE WI VIA A WEAK SHORTWAVE
TROUGH AND WEAK FRONTOGENESIS. THUS NOW FORECASTING ONLY SLIGHT
CHANCE POPS WEST AND NORTH OF MADISON INCLUDING THE FOND DU LAC
AREA. MILD TEMPS IN THE LOWER ATMOSPHERE BUT COLD SURFACES WILL
MEAN THE POTENTIAL FOR LGT FREEZING RAIN IF ANY PCPN FORMS AT ALL.
ANOTHER SHORTWAVE TROUGH WILL PASS IN THE AFTERNOON WITH GRADUAL
COLD ADVECTION THROUGHOUT THE DAY. THE TROPOSPHERIC RH REMAINS
FAIRLY DRY SO NO SNOW FORECAST ALTHOUGH SOME STRATOCUMULUS
EXPECTED.
FOR MON NT AND TUE...AN ALBERTA CLIPPER WILL MOVE ACROSS SRN WI OR
NRN IL. THE MODELS DIFFER ON THE EXACT PLACEMENT AND STRENGTH BUT
CONFIDENCE IS INCREASING FOR ACCUMULATING SNOW VIA LOW TO MID
LEVEL WARM ADVECTION/FRONTOGENESIS AND PVA. A MODEL CONSENSUS
BRINGS 2-5 INCHES OF DRY...POWDERY SNOW ACROSS SRN WI. INCREASED
THE POPS TO LIKELY AND A WINTER WX ADVISORY MAY EVENTUALLY BE
NEEDED.
LONG TERM...
WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM
HIGH PRESSURE TO MOVE ACROSS WI ON WED AND THEN ANOTHER STRONG LOW
PRESSURE AREA WILL MOVE ACROSS SRN ONTARIO INTO QUEBEC CANADA FOR
WED NT INTO FRI. WINDY CONDITIONS AND SMALL CHANCES OF LIGHT SNOW
ARE EXPECTED DURING THIS TIME. ARCTIC AIR WILL RETURN AFTER THE
COLD FROPA THU NT INTO THE WEEKEND. POLAR HIGH PRESSURE TO
PREVAIL ON SAT.
AVIATION/00Z TAFS/...
EXPECTING A RETURN TO VFR BY MID OR LATE EVENING AS THE AXIS OF HIGH
PRESSURE TO THE SOUTH SLIDES THROUGH.
LOOKS DRY THROUGH SUNDAY...WITH MAINLY MID AND HIGH LEVEL CLOUDS
DURING THE DAY AHEAD OF AN APPROACHING SHORTWAVE.
MARINE...
SMALL CRAFT ADVISORY CONTINUES INTO THE EVENING WITH GUSTS TO 25
KNOTS POSSIBLE AT TIMES. WILL SEE LIGHTER WINDS LATER EVENING AND
OVERNIGHT AS THE AXIS OF HIGH PRESSURE TO THE SOUTH MOVES THROUGH.
SOUTHERLY WINDS WILL PICK UP TOMORROW AHEAD OF AN APPROACHING TROUGH
OF LOW PRESSURE. EXPECT ANOTHER SMALL CRAFT ADVISORY TO EVENTUALLY
BE ISSUED FROM AROUND MID MORNING SUNDAY THROUGH THE EVENING.
BASED ON WEBCAMS...SEEMS ICE HAS DECREASED SOME ACROSS THE NEARSHORE
WATERS. HARD TO GET AN OVERALL FEEL OF COVERAGE THOUGH WITH ALL THE
CLOUDS...SO GENERALLY KEPT ICE AS IS FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 6 PM CST MONDAY FOR
LMZ643>646.
&&
UPDATE...DAVIS
TONIGHT/SUNDAY AND AVIATION/MARINE...DDV
SUNDAY NIGHT THROUGH SATURDAY...GEHRINGHazardous weather outlook, Jan 11, 3:38 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CST SAT JAN 11 2014 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 338 PM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN NORTH AND WEST OF MADISON SUNDAY NIGHT. 2-5 INCHES OF ACCUMULATING SNOW IS FORECAST MONDAY NIGHT AND TUESDAY...AS A LOW PRESSURE SYSTEM MOVES THROUGH WISCONSIN. A WINTER WEATHER ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOW AND ICE REPORTS ARE APPRECIATED. LMZ643>646-121100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 PM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR BRISK WEST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS ON SUNDAY...AHEAD OF AN APPROACHING COLD FRONT. GALES ARE POSSIBLE OVER LAKE MICHIGAN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA. MG WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.